You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Length Distortion and the Hausdorff Dimension of Limit Sets
Martin Bridgeman and Edward C. Taylor
American Journal of Mathematics
Vol. 122, No. 3 (Jun., 2000), pp. 465-482
Published by: The Johns Hopkins University Press
Stable URL: http://www.jstor.org/stable/25098998
Page Count: 18
You can always find the topics here!Topics: Hausdorff dimensions, Ergodic theory, Mathematical theorems, Mathematical functions, Bending, Topological theorems, Infinity, Geometric planes, Aircraft hulls
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Let Γ be a convex co-compact quasi-Fuchsian Kleinian group. We define the distortion function along geodesic rays lying on the boundary of the convex hull of the limit set, where each ray is pointing in a randomly chosen direction. The distortion function measures the ratio of the intrinsic to extrinsic metrics, and is defined asymptotically as the length of the ray goes to infinity. Our main result is that the distortion function is both almost everywhere constant and bounded above by the Hausdorff dimension of the limit set of Γ. As a consequence, we are able to provide a geometric proof of the following result of Bowen: If the limit set of Γ is not a round circle, then the Hausdorff dimension of the limit set is strictly greater than one. The proofs are developed from results in Patterson-Sullivan theory and ergodic theory.
American Journal of Mathematics © 2000 The Johns Hopkins University Press